Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 235, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 8:46 PM CDT for Young County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2001, 8:46 PM CDT (01:46 UTC)
- Expired
- Oct 10, 2001, 9:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
County Young County, TX
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 6:00 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 10, 6:00 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 600 PM CDT WED OCT 10 2001 AVIATION DISCUSSION... AN OUTFLOW BOUNDARY WAS MOVING THROUGH THE METROPLEX AIRPORTS AT 23Z...EXTENDING JUST NORTHWEST OF A MCKINNEY...TO DFW TO 20 MILES NORTHWEST OF GRANBURY. THIS BOUNDARY WILL CONTINUE TO SLOWLY SLIDE SOUTHEAST DURING THE NEXT COUPLE OF HOURS. THUNDERSTORMS 50 TO 90 MILES WEST OF DFW AT 23Z...WILL CONTINUE TO MOVE EAST AT 30 MPH...AND SHOULD ACROSS THE METROPLEX AIRPORTS BETWEEN 1 AND 4Z. THUNDERSTORMS WILL LIKELY HOLD OFF UNTIL AFTER MIDNIGHT IN THE WACO AREA...AS THE COLD FRONT NEARS. MVFR CIGS ALONG WITH MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE TONIGHT INTO THURSDAY. 58 250 PM CDT WED OCT 10 2001 SEVERE THREAT WILL CONTINUE ACROSS ALL OF CWA TONIGHT...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHWEST HALF OF THE AREA THIS EVENING AND EARLY TONIGHT. COLD FRONT WILL BECOME QUASI STATIONARY ACROSS NORTH CENTRAL TEXAS THIS EVENING. THIS WILL RESULT IN A TRAIN ECHO PATTERN WHERE THE FRONT STOPS...AND A FLASH FLOOD WATCH MAY BE NECESSARY SOMETIME TONIGHT. CURRENT THINKING IS HEAVIEST RAINS WILL BE ACROSS SOUTHEAST COUNTIES. NEXT SHORT WAVE IS MUCH STRONGER THAN THE ONE THAT WILL MOVE ACROSS THE AREA TONIGHT. AS A RESULT THE FRONT WILL BECOME STATIONARY ACROSS SOUTHERN ZONES ON THURSDAY WITH A BACKING UPPER FLOW...AND WITH THE UPPER FLOW BECOMING STRONG SOUTHWEST LATE THURSDAY NIGHT AND EARLY FRIDAY STRONG ISENTROPIC LIFT WILL OCCUR ACROSS FRONT WITH INCREASING CLOUDS AND AN INCREASING CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY SATURDAY. FCSTID = 59 DFW 62 74 60 77 / 100 40 0 20 ACT 65 78 62 77 / 80 70 30 20 .FWD...NONE.
In the hours before
Special weather statement, Oct 10, 4:00 PM CDT, 4 hours 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON... SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS TONIGHT. A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD THUNDERSTORMS. WITH HELP FROM AN APPROACHING UPPER LEVEL DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT ENVIRONMENT. AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS. 64
Local storm report, Oct 10, 6:29 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0608 PM STRAWN TX 1.75 INCH HAIL
10/10/01 PALO PINTO GOLFBALL HAIL NEAR
STRAWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Oct 10, 6:42 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM TRENTON TX 1 INCH HAIL
10/10/01 FANNIN QUARTER SIZE HAIL IN
TRENTON. REPORTED BY
TRENTON FIRE DEPT.Local storm report, Oct 10, 7:09 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
709 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM 2 S WEATHERFORD TX 1 INCH HAIL
10/10/01 PARKER QUARTER SIZE HAIL.
REPORTED BY HAM RADIO
OPERATOR.Local storm report, Oct 10, 8:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
801 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0757 PM NORTH RICHLAND HILLS TX .88 INCH HAIL
10/10/01 TARRANT NICKEL SIZE HAIL.
REPORTED BY NORTH
RICHLAND HILLS FIRE
DEPARTMENT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 7:27 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 63 min |
| Oct 10, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 61 min |
| Oct 10, 8:21 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 39 min |
| Oct 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 63 min |
| Oct 10, 9:54 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 36 min |
| Oct 10, 10:16 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 44 min |
| Oct 10, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 32 min |
| Oct 10, 10:40 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 50 min |
| Oct 10, 11:30 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Denton, Grayson | 60 min |
| Oct 11, 2:18 AM CDT | Severe Thunderstorm Warning | FWD | Young | 42 min |
| Oct 11, 2:43 AM CDT | Severe Thunderstorm Warning | FWD | Jack | 47 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.